MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Catalog Number HX2030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient weight was available.
 
Event or Problem Description
It was reported a gore® helex septal occluder was implanted to close an atrial septal defect (asd) on (b)(6) 2014.On an unrelated follow-up exam to assess a surgical mitral valve repair, a wire fracture was noted on the left disc of the helex device.It was also noted that the lock loop was not capturing the right eyelet of the device and a significant shunt was observed.The physician said that during the future surgical procedure for the mitral valve repair, the device will be removed and the asd will be surgically closed.
 
Additional Manufacturer Narrative
New information from the hospital on 1/6/2019.The physician has no scheduled plan to remove the device.They are trying to let the patient grow a little more before the surgery to repair the mitral valve and device removal.A review of the imaging stated: a gore® helex septal occluder was implanted on (b)(6) 2014 to close an atrial septal defect.On an unrelated follow-up exam, a fluoroscopic image revealed a wire fracture on the superior edge of the left disc causing the disc to lose its configuration.In addition, a discontinuation of the locking mechanism was noted at the middle of the occluder between the center and left eyelets.The occluder remained stable.

Brand Name
GORE HELEX SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9370584
Report Number2017233-2019-01183
Device Sequence Number19549853
Product Code MLV
UDI-Device Identifier00733132607006
UDI-Public00733132607006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue NumberHX2030
Device Lot Number12368398
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 YR